Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at May 3, 2011, 11:16 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 11:16 AM CDT (16:16 UTC)
- Expired
- May 4, 2011, 8:12 PM CDT
- In force
- 33 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
Counties Montgomery County, TN, Robertson County, TN
The river
Written for the forecast point Red River near Port Royal (PORT1).
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
566 WGUS44 KOHX 031616 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1116 AM CDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES .RUNOFF FROM RECENT RAINFALL WILL CAUSE THE RED RIVER AND THE CUMBERLAND RIVER NEAR CLARKSVILLE TO RISE ABOVE FLOOD STAGE. RIVER LEVELS WILL REMAIN HIGH THROUGHOUT THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-040416- /O.NEW.KOHX.FL.W.0028.110503T1616Z-110505T0900Z/ /CKVT1.1.ER.110503T2000Z.110504T0600Z.110505T0300Z.NO/ 1116 AM CDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT CLARKSVILLE * FROM THIS MORNING UNTIL LATE WEDNESDAY NIGHT. * AT 10AM TUESDAY THE STAGE WAS...43.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 46.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 48.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING BEGINS IN CLARKSVILLE. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$ TNC125-147-040416- /O.NEW.KOHX.FL.W.0029.110503T1616Z-110504T2000Z/ /PORT1.1.ER.110503T2200Z.110504T0600Z.110504T1400Z.NO/ 1116 AM CDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER NEAR PORT ROYAL * FROM THIS MORNING UNTIL WEDNESDAY AFTERNOON. * AT 10AM TUESDAY THE STAGE WAS...26.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 31.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 30.0 FEET...FLOOD WATERS WILL INUNDATE BOTTOMLAND AND LOW LYING AREAS ALONG PORT ROYAL ROAD NEAR PORT ROYAL STATE PARK. $$
3 follow-up statements
213 WGUS84 KOHX 040235 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 934 PM CDT TUE MAY 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES .THE RED RIVER NEAR PORT ROYAL WILL CONTINUE TO RISE DUE TO THE RECENT RAINFALL EVENTS AND CREST WEDNESDAY MORNING. IT WILL REMAIN WITHIN THE MINOR FLOODING RANGE AND IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-147-041434- /O.EXT.KOHX.FL.W.0029.000000T0000Z-110505T0430Z/ /PORT1.1.ER.110503T2035Z.110504T1200Z.110505T0300Z.NO/ 934 PM CDT TUE MAY 3 2011 ...FLOOD WARNING EXTENDED UNTIL 05/04 23:30...THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR PORT ROYAL * UNTIL 05/04 23:30. * AT 08PM TUESDAY THE STAGE WAS 32.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 33.8 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * AT 35.0 FEET...FLOOD WATERS WILL APPROACH PORT ROYAL ROAD ALONG SULPHER FORK CREEK AND THE HIGHWAY 238 BRIDGE. * AT 33.0 FEET...FLOOD WATERS WILL APPROACH THE PORT ROYAL STATE PARK ON HIGHWAY 238. * AT 30.0 FEET...FLOOD WATERS WILL INUNDATE BOTTOMLAND AND LOW LYING AREAS ALONG PORT ROYAL ROAD NEAR PORT ROYAL STATE PARK. $$
974 WGUS84 KOHX 041409 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES .THE RED RIVER NEAR PORT ROYAL REMAINS ABOVE FLOOD STAGE. THE RIVER SHOULD DROP BELOW FLOOD STAGE BY LATER ON THURSDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-147-050209- /O.EXT.KOHX.FL.W.0029.000000T0000Z-110505T0900Z/ /PORT1.1.ER.110503T2035Z.110504T0900Z.110505T0300Z.NO/ 909 AM CDT WED MAY 4 2011 ...FLOOD WARNING EXTENDED UNTIL 05/05 04:00...THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR PORT ROYAL * UNTIL 05/05 04:00. * AT 08AM WEDNESDAY THE STAGE WAS 32.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * AT 35.0 FEET...FLOOD WATERS WILL APPROACH PORT ROYAL ROAD ALONG SULPHER FORK CREEK AND THE HIGHWAY 238 BRIDGE. * AT 33.0 FEET...FLOOD WATERS WILL APPROACH THE PORT ROYAL STATE PARK ON HIGHWAY 238. * AT 30.0 FEET...FLOOD WATERS WILL INUNDATE BOTTOMLAND AND LOW LYING AREAS ALONG PORT ROYAL ROAD NEAR PORT ROYAL STATE PARK. $$
207 WGUS84 KOHX 050112 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 812 PM CDT WED MAY 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES .THE RED RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-147-050142- /O.CAN.KOHX.FL.W.0029.000000T0000Z-110505T0112Z/ /PORT1.1.ER.110503T2035Z.110504T0900Z.110504T2220Z.NO/ 812 PM CDT WED MAY 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER NEAR PORT ROYAL * THE RIVER HAS FALLEN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 3, 7:07 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 3, 7:07 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 707 AM CDT TUE MAY 3 2011 .AVIATION...BNA/CSV...BROAD AREA OF RAIN MOVING ACROSS MIDDLE TENNESSEE BEHIND A SLOW-MOVING COLD FRONT, WHICH IS CURRENTLY SITTING ALONG THE CUMBERLAND PLATEAU. EXPECT LOW CIGS AND RESTRICTED VSBY THIS MORNING AND INTO THE AFTERNOON, ESPECIALLY AT CSV, WHERE IFR CONDITIONS MAY LAST INTO THE EVENING BEFORE SKIES CLEAR. LOOK FOR RADIATIONAL COOLING TO DEVELOP AFTER MIDNIGHT, WITH FOG POSSIBLE AT CSV AFTER 08Z. && .PREV DISCUSSION... /ISSUED 419 AM CDT TUE MAY 3 2011/ UPDATE...UPDATED GRIDS AND ZFP TO SHOW A SIGNIFICANT COOLING TREND OVER THE EAST THIS AFTERNOON, WITH TEMPERATURES TUMBLING FROM THE LOWER 60S EARLY TODAY INTO THE UPPER 40S THIS AFTERNOON. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ005>007-022>026- 056-057. && ROSE
Hazardous weather outlook, May 3, 5:00 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE MAY 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A THREAT OF FLOODING FOR PARTS OF NORTHWEST MIDDLE TENNESSEE THIS MORNING AS RAIN CONTINUES TO MOVE ACROSS THE AREA. ELSEWHERE, PERIODS OF HEAVY RAINFALL MAY CREATE PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 36 min |
| May 2, 10:17 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 12 hr |
| May 3, 6:56 AM CDT | Areal Flood Warning | OHX | Davidson, Robertson, Sumner | 3 hr |
| May 3, 8:40 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 3 hr |
| May 3, 10:50 AM CDT | Areal Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 48 hr |
| May 3, 11:16 AM CDT | River Flood Warning | OHX | Montgomery | 23 hr |
| May 3, 11:25 AM CDT | River Flood Advisory | OHX | Perry | 68 hr |
| May 3, 12:42 PM CDT | River Flood Warning | OHX | Bedford | 8 hr |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.